MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. PRELUDE SNAP¿; SPLITTABLE SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS, INC. PRELUDE SNAP¿; SPLITTABLE SHEATH INTRODUCER
Catalog Number PLS-1010.5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the investigation is complete.
 
Event or Problem Description
The account alleges that during a crt-d implantation procedure the physician attempted to puncture the subclavian vein several times without success.Representation with contrast medium and further attempts followed.The artery was hit several times.The patient bled from the mouth, was intubated, artificially ventilated, resuscitated and transferred to the surgical operating room in an unstable state.No further patient condition was communicated.
 
Event or Problem Description
The account alleges that during a cardiac resynchronization therapy defibrillator (crt-d) implant procedure, the physician experienced some difficulty in accessing the patient's subclavian vein.During several attempts to access the vein, bleed back was verified by the attending physician.A venogram was taken to identify the targeted anatomy and landmarks with no success.The patient's artery was unintentionally pierced several times during access attempts.The patient's condition deteriorated throughout the procedure and the account alleges that the patient had to be intubated, artificially ventilated, resuscitated and transferred to a surgical suite in unstable condition.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.Corrected info for b.5: has been updated.

Brand Name
PRELUDE SNAP¿
Common Device Name
SPLITTABLE SHEATH INTRODUCER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
65 great valley parkway
malvern, pa
MDR Report Key9972582
Report Number2529252-2020-00007
Device Sequence Number19557627
Product Code DYB
UDI-Device Identifier00884450251560
UDI-Public00884450251560
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143255
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberPLS-1010.5
Device Lot NumberQ1599358
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;